Can probiotics prevent diarrhoea in an 18 month-old boy who is treated with antibiotics? A Critical Appraisal of a Topic

  • Anand Biharie ScienceWorks, Student Research Conference 2016

Abstract

Diarrhoea is a common side effect in children on an antibiotic treatment. Antibiotic-associated diarrhoea can cause serious adverse effects such as dehydration and electrolyte disturbances, resulting in possible hospitalisation. This critical appraisal of a topic is focused on the question whether probiotics can prevent antibiotic associated diarrhoea in an 18 month-old boy. Four randomised controlled trials with a strong validity demonstrated the benefit of probiotics. Children that took probiotics in addition to antibiotics had a lower incidence of diarrhoea then children that took a placebo. Also, other positive effects of probiotics, concerning diarrhoea, were found.
How to Cite
BIHARIE, Anand. Can probiotics prevent diarrhoea in an 18 month-old boy who is treated with antibiotics? A Critical Appraisal of a Topic. Student Undergraduate Research E-journal!, [S.l.], v. 2, dec. 2016. ISSN 2468-0443. Available at: <https://journals.open.tudelft.nl/index.php/sure/article/view/1491>. Date accessed: 26 may 2019.
Published
2016-12-08